High Wind, Northern Campbell
- When
- June 5, 1:00 PM MST to 4:00 PM MST
- Where
- Northern Campbell forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 44.248, -105.548 (the zone’s center; the record gives no point)
Strong south to southwest winds developed across northeastern Wyoming during the afternoon. Wind gusts reached 60 mph across portions of northern Campbell and western Crook Counties.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Strong south to southwest winds developed across northeastern Wyoming during the afternoon. Wind gusts reached 60 mph across portions of northern Campbell and western Crook Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 5, 10:11 AM MST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
1111 AM MDT TUE JUN 5 2012
.UPDATE...UPPER RIDGE REMAINS OVER GREAT PLAINS...SHIFTING SLOWLY
EASTWARD WITH LONG WAVE TROF OVER PACIFIC NORTHWEST-GREAT BASIN.
SEVERAL SHORTWAVES WILL LIFT NORTHWARD AHEAD OF TROF...WITH ONE
WAVE FROM NORTHERN CO-SOUTHEASTERN WY TO SERVE AS A TRIGGER FOR
AFTERNOON THUNDERSTORMS OVER THE FORECAST AREA. WHILE AIRMASS IS
UNSTABLE...WITH WEAK CAP REMAINING DURING THE MAX HEATING...OTHER
PARAMETERS ARE NOT FAVORABLE FOR SEVERE THUNDERSTORMS. SURFACE LOW
DEEPENING OVER CENTRAL MT WILL PRODUCE GUSTY SOUTHEAST WINDS OVER
MUCH OF THE AREA. HAVE EXPANDED THE ADVISORY TO INCLUDE THE
NORTHERN FOOTHILLS...WHICH MAY BE EXTENDED LATER THIS EVENING.
MIXING OUT MORNING SOUNDING FROM JUST BELOW THE SUBSIDENCE
INVERSION GIVES A MAX TEMP OF 91...SO CURRENT FORECAST LOOKS GOOD.
UPDATED ZONES TO EXPAND ADVISORY AND TRIM PRECIPITATION FROM NERN
WY AFTER MIDNIGHT.
&&
.AVIATION...18Z TAFS
GUSTY SOUTH-SOUTHEAST WINDS WILL CONTINUE ACROSS THE
REGION THROUGH THE EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON AND EVENING ACROSS NORTHEAST WYOMING AND WESTERN
SOUTH DAKOTA WITH IFR VSBY. COLD FRONT WILL CROSS FORECAST AREA
EARLY WED MORNING...WITH WINDS SHIFTING TO THE NORTHWEST.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY UNTIL 7 PM MDT THIS EVENING FOR BUTTE-CUSTER CO
PLAINS-FALL RIVER-HAAKON-HARDING-HERMOSA FOOT HILLS-
NORTHERN FOOT HILLS-NORTHERN MEADE CO PLAINS-PENNINGTON CO
PLAINS-PERKINS-RAPID CITY-SHANNON-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-
ZIEBACH.
WY...NONE.
&&
SHORT TERM...WFO UNR
LONG TERM....WFO UNR
AVIATION...WFO UNRHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 443 AM MDT TUE JUN 5 2012 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-061300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 443 AM MDT (543 AM CDT) TUE JUN 5 2012 .WIND ADVISORY TODAY FOR WESTERN SOUTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT SOUTH TO SOUTHEASTERLY WINDS WILL INCREASE AND BECOME GUSTY TODAY. THE STRONGEST WINDS WILL BE OVER NORTHEAST WYOMING INTO WESTERN SOUTH DAKOTA WHERE WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA TODAY INTO TONIGHT AS A ROUND OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE DAILY CHANCES FOR THUNDERSTORMS OVER PORTIONS OF THE AREA THROUGH SUNDAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/UNR
The national radar mosaic for the moment the first event began.
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2012Every state in 2012This day in weather historyWarnings in Wyoming, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382382, 382381.